MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367341
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for each 510(k) number is as follows: d.2.Common device name: intravascular administration set.D.2.Medical device type: fpa.D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd vacutainer® push button blood collection set there was air bubbles forming in the tubing and preventing the tubes from filling properly.The following information was provided by the initial reporter.The customer stated: there are air bubbles in the tube before blood gets to hub or during transfer without the needle leaving the vein.It runs to the hub and eventually into collection tube, then the blood either slows down or stops completely.
 
Event or Problem Description
It was reported when using the bd vacutainer® push button blood collection set there was air bubbles forming in the tubing and preventing the tubes from filling properly.The following information was provided by the initial reporter.The customer stated: "there are air bubbles in the tube before blood gets to hub or during transfer without the needle leaving the vein.It runs to the hub and eventually into collection tube, then the blood either slows down or stops completely.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: a review of the dhr could not be performed as the batch number is unknown.1 customer photo was received for review and evaluation.As no customer samples were received the scope of this investigation is limited.The one customer photo shows the device packaging but does not show the reported defect.Therefore, this complaint cannot be confirmed based on the customer photo provided.Bd is unable to confirm the customer¿s reported failure mode of air bubbles based on customer photo analysis.Retains cannot be tested as the batch number is unknown.Due to an unknown batch number and the unavailability of customer samples, the root cause is indeterminate.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for monitoring of current trends.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.1.Medical device serial #: lot/batch #: (b)(6).H.6.Imdrf annex b grid : b01 - testing of actual/suspected device d9: device available for evaluation:  yes d9: returned to manufacturer on: 2023-07-21.Materials information : d.1.Medical device expiration date: 2024-11-30.H.1.Device manufacture date: 2022-12-07.H.6.Investigation summary: bd received 10 samples for investigation.The samples were evaluated by functional draw testing and the indicated failure mode for air bubbles with the incident lot was not observed as all product specifications were met.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode air bubbles.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16727184
Report Number1024879-2023-00217
Device Sequence Number15482722
Product Code JKA
UDI-Device Identifier50382903673419
UDI-Public50382903673419
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K030573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number367341
Device Catalogue Number367341
Device Lot Number2341571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/24/2023
07/25/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date04/26/2023
08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown